Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

May 30, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at May 30, 2021, 4:05 PM EDT for Collier County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2021, 4:05 PM EDT (20:05 UTC)
Expired
May 30, 2021, 4:45 PM EDT
In force
40 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

816 
WWUS82 KMFL 302005
SPSMFL

Special Weather Statement
National Weather Service Miami FL
405 PM EDT Sun May 30 2021
 
FLZ063-066-070-302045-
Hendry FL-Inland Collier County FL-Glades FL-
405 PM EDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 445 PM EDT...

* At 405 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lehigh Acres, moving southeast
  at 30 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Labelle, Ave Maria, Immokalee, Golden Gate Estates, Felda,
  Orangetree, Hendry Correctional, Port La Belle, Big Corkscrew
  Island, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill, Keri and
  Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2681 8156 2680 8124 2637 8113
      2610 8140 2632 8166 2642 8166
TIME...MOT...LOC 2005Z 321DEG 27KT 2652 8158 

$$

Hadi/CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 3:49 PM EDT, 16 minutes earlier.

Area forecast discussion, May 30, 3:49 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
349 PM EDT Sun May 30 2021

.DISCUSSION...

Short Term (Today through Monday)...

An unsettled pattern is expected through the short term forecast
period across South Florida. The main synoptic feature over the
area is a mid-level trough. An area of low pressure over the
northeastern United States has an associated surface front that
has pushed into Central Florida but will not be able to clear
South Florida. The trough at the mid-levels has brought cooler
temperatures aloft with the special 18z MFL sounding now showing
-9.5 deg C at 500 mb while MDCRS data from aircraft landing or
taking off from RSW shows a 500 mb temp around -11 deg C. This
continues to support the concern for strong to severe storms this
afternoon which could tap into the available surface instability
with the peak of diurnal heating today, the lift offered by
surface boundaries and their collisions, and the cold air
advecting into the area aloft around the trough.

The Storm Prediction Center continues to keep South Florida within
the marginal risk of severe weather for today/tonight due to this.
The primary concerns are strong to damaging wind gusts, small to
near quarter dollar sized hail, and localized heavy rainfall
accumulations from repeated storms. Waterspouts and funnel clouds
cannot be ruled out with boundary collisions today either. The
general pattern for convection today will continue to be focused
around the surface boundaries, such as the sea breezes and outflow
boundaries, and then as the cells growth in stature and are able to
overcome the challenge from drier air aloft, the mean flow out of
the west will push the stronger cells eastward towards the coast.
The retreating sea breezes will aid this movement along with the
potential for some coastal convection reaching the Naples metro
later into the evening.

Overnight, the convective focus will once again shift over the local
waters but remnant boundaries interacting with the land breeze
trough offshore could keep convection going through most of the
night into the morning hours. A general synoptic easterly flow will
allow any convection that initiates along this coastal boundary that
is stout enough to survive westward movement off the boundary to
push ashore which could bring some late night and early morning
showers and rumbles of thunder. The risk of severe storms should be
minimized overnight but you cannot rule out some concerns with heavy
rainfall.

On Monday, the mid-level trough will come into better phase with the
lower level pattern to allow the cold air aloft to persist. A
slightly more easterly flow will allow the convective focus to shift
west as the Gulf sea breeze is slightly more arrested and the
Atlantic sea breeze is expected to move inland more than today.
Accordingly, the resultant boundary collisions will occur closer to
the State Road 29 corridor on Monday compared to the center of the
peninsula which will bring the potential for stronger storms closer
to the Southwest Florida metro compared to today. The additional
moisture, the continued support aloft, and the potential for a small
amount of shear could allow for slightly better organization to the
convection on Monday compared to the expected multicell activity
today. Still some uncertainty with Monday's forecast, but the
potential for another unsettled day of strong to potentially severe
storms cannot be ruled out.

Long Term (Monday night through Friday):

Model guidance keep a shortwave feature aloft lingering over the
peninsula through Tuesday, with an associated upper level trough
also digging down into Florida. These features will continue to
enhance instability, with steep lapse rates and cool-enough mid
levels temps to keep supporting an active weather pattern.

Expect widespread showers and scattered storms Tuesday and Wednesday
to develop, with highest POPs/Wx coverage in the afternoon hours.
Model PWATS remain well above normals as moisture advection persists
through much of the week under robust low level ESE flow.  With the
added destabilizing forcing of the shortwave/upper trough combo, any
thunderstorm that develops could become strong or even severe, with
main threats being damaging winds, large hail, and localized
flooding.

By Thursday, models begin breaking down the shortwave feature and
show the western edge of the Atlantic ridge to nudge back into the
area. In response, low level winds veer a little and weaken. Thus,
afternoon sea breeze boundaries will again become the main focal
points for convection to originate. The weaker flow may result in
slower-moving thunderstorms,  which will increase chances of having
longer heavy downpours over the same location.

Persisting cloud cover will likely translate in slightly cooler
temperatures during the long term with afternoon highs a few degrees
below normals through at least mid week. Then highs should warm back
up to around normals by the end of the work week.

&&

.MARINE...

A frontal boundary will stall just to the north of the area, while
increasing moisture brings better chances of showers and
thunderstorms through the rest of the week. Brief periods of rough
seas and gusty winds will accompany any thunderstorm that forms.
A few waterspouts are also possible.

&&

.BEACH FORECAST...

The ongoing light flow over the coastal waters will keep rip
current risk on the low side for all beaches. This may continue
tomorrow as well. However, the wind is forecast to increase out
of the east by mid week, enhancing the rip current risks for the
Atlantic beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  86  75  85 /  50  60  60  80
West Kendall     73  87  73  87 /  50  60  60  80
Opa-Locka        74  87  74  86 /  60  60  60  80
Homestead        72  85  74  85 /  50  60  60  70
Fort Lauderdale  73  84  75  85 /  50  60  60  80
N Ft Lauderdale  73  85  75  84 /  60  60  60  80
Pembroke Pines   73  86  74  85 /  60  60  60  80
West Palm Beach  71  85  73  85 /  60  60  60  70
Boca Raton       73  85  74  85 /  60  60  60  70
Naples           70  89  71  89 /  30  60  40  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...RAG
Monday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 30, 11:23 AM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1123 AM EDT Sun May 30 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
310330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1123 AM EDT Sun May 30 2021

...Strong to Severe Storms Possible This Afternoon and Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: There is a chance of thunderstorms across the area.
Some of the storms may become strong and possibly severe. The main
hazards are lightning, damaging wind gusts, and hail.

Waterspouts: There is a slight chance of waterspouts for all South
Florida waters.

Hail: Hail up to the size of a quarter dollar is possible with the
strongest storms, particularly around Lake Okeechobee and Southeast
Florida this afternoon and evening.

Wind: In general, thunderstorm wind gusts of 45 to 55 mph are
possible. There is the possibility of some isolated severe wind gusts
in excess of 58 mph, mainly this afternoon and evening.

Flooding: There is a slight chance of localized flooding today, if
heavy rain persists over a specific area, or repeatedly affects the
same areas for an extended period of time this afternoon and evening.

Visibility: Smoke from a wildfire in southwestern Palm Beach County
could impact visibility in the area, including for motorists nearby on
US 27.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

There is a chance of thunderstorms through the rest of the Memorial
Day Weekend into the work week.

The threat of rip currents will increase for the middle of the week
along the east coast beaches of South Florida as the easterly winds
increase.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 30, 3:26 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
326 PM EDT Sun May 30 2021

FLZ067-071-302015-
Inland Broward County FL-Inland Palm Beach County FL-
326 PM EDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH
CENTRAL PALM BEACH COUNTIES UNTIL 415 PM EDT...

* At 325 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 12 miles west of Parkland, or 12
  miles northwest of Coral Springs, moving north at 10 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2621 8037 2621 8061 2649 8051 2647 8027
TIME...MOT...LOC 1925Z 198DEG 7KT 2634 8044

Hadi/CWC
Special weather statement, May 30, 4:03 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Sun May 30 2021

FLZ067-302100-
Inland Palm Beach County FL-
403 PM EDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
500 PM EDT...

* At 403 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles west of Loxahatchee NWR, or
  17 miles southwest of Wellington, moving north at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Wellington, Lion Country Safari Park, Loxahatchee NWR and
  Loxahatchee Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2645 8028 2643 8056 2672 8056 2671 8026
TIME...MOT...LOC 2003Z 182DEG 12KT 2647 8045

AR
Special weather statement, May 30, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
405 PM EDT Sun May 30 2021

FLZ063-066-070-302045-
Hendry FL-Inland Collier County FL-Glades FL-
405 PM EDT Sun May 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 445 PM EDT...

* At 405 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lehigh Acres, moving southeast
  at 30 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Labelle, Ave Maria, Immokalee, Golden Gate Estates, Felda,
  Orangetree, Hendry Correctional, Port La Belle, Big Corkscrew
  Island, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill, Keri and
  Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8156 2681 8156 2680 8124 2637 8113
      2610 8140 2632 8166 2642 8166
TIME...MOT...LOC 2005Z 321DEG 27KT 2652 8158

Hadi/CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:26 PM EDTSpecial Weather StatementMFLBroward49 min
May 30, 4:03 PM EDTSpecial Weather StatementMFLPalm Beach57 min
May 30, 5:07 PM EDTSpecial Weather StatementMFLMonroe38 min
May 30, 5:24 PM EDTSevere Thunderstorm WarningMFLBroward, Collier36 min
May 30, 5:56 PM EDTSpecial Weather StatementMFLHendry49 min
May 30, 7:28 PM EDTSpecial Weather StatementMFLMonroe47 min
May 30, 7:45 PM EDTSpecial Marine WarningMFL45 min
May 30, 7:46 PM EDTSpecial Weather StatementMFLPalm Beach59 min
May 30, 7:59 PM EDTSevere Thunderstorm WarningMFLPalm Beach31 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.